Fibromyalgia Action UK
40,214 members52,321 posts

Nortriptyline side effects

I've just been put on nortriptyline at 10mg. I am finding about an hour after taking it I start to feel agitated and I can't sleep at all as my mind is racing. This is very different to the amiiltriptyline which worked and I slept better but had to stop as it gave me a nasty arrhythmia.

The next morning I feel very sick and have dihorrea that goes on prettt much all day.

Just wondering if these side effects improve the longer you are on it. It's doing nothing for my pain at all

10 Replies
oldestnewest

Hi. Im on the same dose as you. I find it makes me sleep well and does help reduce the burning pains over time. It sounds like its not agreeing with you right now - how long have you been taking it for?

Reply

Only a week so don't know whether it wil settle or not

Reply

could you talk to your gp about it?

could it be reacting to other meds that you take?

1 like
Reply

I'm on cocodamol nothing else and it's not supposed to interact

Reply

Hi - I find that Nortriptyline and co-codamol do react a bit. They seem to amplify each other. But best to talk to your doctor about it. x

Reply

Definitely less sleep with that, but stopped for headaches.

Amitryptiline gave me hallucinations 🤤

Reply

It really is.

My system is so sensitive 😮

Reply

Haha yes it's a pita 😘

I'm on sertraline but I've had to cut into quarters...

Reply

Not really because after a while the side effects kick in. I feel like I've failed because my body is so broken. Or maybe the mind.

Reply

I've failed on every medication I've been given so really disappointed to be having side effects with nortriptyline as well. Chemist has advised stopping for a week then trying it again so we can rule out other things

Reply

You may also like...